MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Codes Moisture Damage (1405); Failure to Read Input Signal (1581); Structural Problem (2506)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The pump has not been returned to animas for evaluation.If the device is returned, an evaluation shall be completed and a supplemental report will be filed.No conclusions can be made at this time.
 
Event or Problem Description
On (b)(6) 2016, the reporter contacted animas, alleging a button/keypad (audio bolus button damage prior to tactile change with moisture) issue.The reporter alleged the audio bolus button was under responsive.The audio bolus button cover was missing/peeling prior to this occurrence.It was also alleged that there was moisture behind the display screen.There was no indication that the product caused or contributed to an adverse event.This issue is being reported because the issue has the ability to result in inadvertent or incorrect boluses which may result in over or under delivery.
 
Additional Manufacturer Narrative
Follow-up #1: date of submission 10/10/2016 device evaluation: the device has been returned and evaluated by product analysis on 09/16/2016 with the following findings: during investigation, moisture was found behind the display lens.The audio bolus button cover was missing.A leak test was performed and failed due to a leak in the audio bolus button.The pump was unable to be powered on and the display and keypad buttons were unable to be tested.The pump was opened to find evidence of moisture throughout the pump internally.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key5934004
Report Number2531779-2016-24411
Device Sequence Number16248731
Product Code LZG
UDI-Device Identifier10840406100570
UDI-Public0110840406100570
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 08/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Other Device ID Number1-MCBC-3762
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2016
Was the Report Sent to FDA? Yes
Device Age1 MO
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/07/2016
Supplement Report FDA Received Date10/10/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 YR